Call for Presentations

May 15, 2013 — Triangle Coalition for STEM Education is now seeking speakers for the 13th Annual STEM Education Conference.  The 2013 conference will be held at the L’Enfant Plaza Hotel in Washington, DC on September 12-13, with a briefing on Capitol Hill taking place on September 11. The purpose of the conference is to identify and share novel ideas that advance STEM education in the U.S., as well as “best practices” that have raised the bar for STEM at the local, state, and national level.

The deadline for submitting proposals for the conference is Friday, July 12, 2013 at 5:00 PM ET.

Triangle Coalition seeks speakers that can both inform and inspire seasoned program directors, administrators, policymakers and educators of advances in STEM education.  Session topics may address such issues as the impact of national education initiatives on STEM (e.g., NGSS and Common Core), to policy discussions on Capitol Hill (e.g., funding STEM through immigration reform), to teacher preparedness, workforce development, and economic competitiveness.  Sessions are currently under development that address:

  • After School Programs – Why They May Be Critical for Meeting STEM Needs for College Prep
  • “T” & “E” On Their Own – Implementing Technology & Engineering Programs into the Classroom
  • Massive Open Online Courses – Impact on STEM Teaching, Learning and Career Development

Speakers are encouraged to develop presentations on these or other STEM education topics that will provide attendees with real takeaways and solutions to real-world challenges that can be operationalized in a variety of STEM education environments.

Have you developed innovative strategies that are effective for implementing program and curricula? How will STEM education advocates make advancements within new paradigms like Common Core while still struggling with old constraints (e.g.,time and budget)?  What best practices might you share with the STEM education community?

When writing your proposal please keep these following questions in mind:

  • Will the session appeal to seasoned executives?
  • Is the session well-organized and designed to meet the needs of this particular audience?

We are seeking proposals that may be incorporated into panel sessions as well as standalone presentations. If you are proposing a joint presentation, please include your co-presenter’s contact information. Below is a tentative agenda.

SCHEDULE

THURSDAY SEPTEMBER 12, 2013
10:00 AM – 11:00 AM (1 Hr)
1:30 PM – 2:30 PM  (1 Hr)
2:30 PM – 3:30 PM (1 Hr)
3:30 PM – 4:30 PM (1 Hr)

FRIDAY, SEPTEMBER 13, 2013
9:15 AM – 10:00 AM (45 Min)
10:00 AM – 10:45 AM (45 Min)
10:45 AM – 11:30 AM (45 Min)

AUDIENCE

This conference attracts presidents, vice presidents, directors and CEOs from STEM-related business and industry; state, regional and national educators (last year 36 states were represented); state and district-level administrators; as well as policymakers and government employees.

Our goal is to foster conversations and collaboration about top-level strategies for STEM education in an evolving and developing environment. How will your presentation stimulate debate and create real takeaways for seasoned STEM leaders and decision makers?

REQUIRED INFORMATION

**Must be submitted via web form

  • Speaker Name
  • Speaker Contact Information (email, phone, address)
  • Speaker Job Title
  • Company/Organization/School
  • Contact Name and Contact Information (if other than speaker)
  • Presentation Title
  • Length of Presentation
  • Description of Content (1-2 paragraphs)

NOTICE

Please do not submit more than one idea as we will only accept one proposal from each entrant.

If you intend to use a PowerPoint Presentation or handouts you will be required to submit those one week in advance of the meeting.   Please bring your presentation to the event on a thumb drive as back up.

You may make a brief introduction and description of your product and services, but please do not spend the entire time discussing your company.

Presentations should be educational in nature. Sales pitches for single companies or products will not be accepted.

REGISTRATION

If your presentation is selected for a session at the conference, Triangle Coalition will offer you a complimentary conference registration.  All speakers will be responsible for their own travel arrangements and expenses (air, ground and hotel).

QUESTIONS?

If you have questions, please contact Susie Fernald at sfernald@triangle-coalition.org.